Jump to content

Aaron7: Zoloft withdrawal


Recommended Posts

Hi I need some advice please.

 

i have been taking 25mg of Zoloft for 2 months it was prescribed to me by a doctor to help with my DPDR, I have depersonalisation disorder. 
However, when I was on Zoloft I felt very numb and apathetic and it lowered my dopamine. So I decided to come off the drug but instead of slowly tapering I went cold turkey.
 

I then started to experience horrible withdrawal symptoms such as: brain zaps, dizziness/vertigo, fatigue, brain fog and emotional blunting. I went 10 days of not taking any Zoloft but the withdrawal symptoms were getting worse so on the 7th of May I decided to start taking a small dose of 12.5mg of Zoloft to see if this helps with my withdrawal symptoms.

 

All of my withdrawal symptoms seem to have gotten better expect from the emotional blunting and brain fog these are still very bad and are causing me a lot of anxiety.

 

Could somebody please give me some advice on how to taper off Zoloft safely so I can avoid having withdrawal symptoms.

 



Summary:

I started taking 25mg of zoloft on the 27th February. 

I then went cold turkey on the 26th of April.

I went 10 days of not taking any Zoloft and then on the 7th of May I decided to go back on Zoloft due to severe withdrawal symptoms. I have been taking 12.5mg of Zoloft since 7th of May.

 

I started taking 25mg of zoloft on the 27th February. 

I then went cold turkey on the 26th of April.

I went 10 days of not taking any Zoloft and then on the 7th of May I decided to go back on Zoloft due to severe withdrawal symptoms. I have been taking 12.5mg of Zoloft since 7th of May.

 

Link to comment
  • Administrator

Welcome @Aaron7

 

21 hours ago, Aaron7 said:

So I decided to come off the drug but instead of slowly tapering I went cold turkey.

 

This would highly likely lead to the WD symptoms as you have described below:

 

21 hours ago, Aaron7 said:

brain zaps, dizziness/vertigo, fatigue, brain fog

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

I'm glad to read you are feeling improvement after reinstating 50% of your dose after ten days at 0mg.

 

I'd hold where you are for an extended period until you feel stable...think in terms of months. Then, when you are ready:

 

Why taper by 10% of my dosage? The reductions should get smaller and smaller each month, for example: 10mg, 9mg, 8.1mg, 7.3mg etc. Importantly, if you develop unpleasant side effects from tapering, halt the taper, give yourself time to settle, and once stable, taper more slowly and by smaller amounts moving forward.

 

21 hours ago, Aaron7 said:

emotional blunting and brain fog these are still very bad and are causing me a lot of anxiety.

 

Time and patience. Things will improve for sure.

 

A few helpful links:

 

Windows and waves pattern of stabilization

 

Emotional Spirals

 

Non-drug coping strategies

 

We don't suggest many supplements, but two that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. Add one at a time and start with a low dose to see how it affects you. 


Magnesium

 

Omega-3 fatty acids (fish oil)

 

Avoid alcohol. 

 

Don't change the manufacturer of your AD.

 

This is your own Introduction topic.  Each member has only ONE Introduction topic.  Your own Introduction topic is the best place to ask questions and the place to journal your progress.  This keeps your history in one place and means you do not have to repeat your story. 

 

Once again, welcome to S.A.

 

Emonda

 

 

Please don't send me PMs. I am not a doctor. My comments are based on my personal experience with ADs and tapering. Consult your doctor about your own medical decisions.

Start of taper: Jan ’22 Vortioxetine 15mg, 

End year 1: 4.5mg, 

End year 2: 2.38mg, 

Year 3: 19 Jan 2.33mg, 26 Jan 2.28mg, 2 Feb 2.24mg, 8 Feb 2.19mg, 29 Feb 2.15mg, 7 Mar 2.10mg, 14 Mar 2.06mg, 21 Mar 1.99mg, 10 Apr 1.95mg, 17 Apr 1.91mg, 24 Apr 1.87mg, 1 May 1.83mg, 23 May 1.80mg,

Link to comment
17 hours ago, Emonda said:

Welcome @Aaron7

 

 

This would highly likely lead to the WD symptoms as you have described below:

 

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

I'm glad to read you are feeling improvement after reinstating 50% of your dose after ten days at 0mg.

 

I'd hold where you are for an extended period until you feel stable...think in terms of months. Then, when you are ready:

 

Why taper by 10% of my dosage? The reductions should get smaller and smaller each month, for example: 10mg, 9mg, 8.1mg, 7.3mg etc. Importantly, if you develop unpleasant side effects from tapering, halt the taper, give yourself time to settle, and once stable, taper more slowly and by smaller amounts moving forward.

 

 

Time and patience. Things will improve for sure.

 

A few helpful links:

 

Windows and waves pattern of stabilization

 

Emotional Spirals

 

Non-drug coping strategies

 

We don't suggest many supplements, but two that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. Add one at a time and start with a low dose to see how it affects you. 


Magnesium

 

Omega-3 fatty acids (fish oil)

 

Avoid alcohol. 

 

Don't change the manufacturer of your AD.

 

This is your own Introduction topic.  Each member has only ONE Introduction topic.  Your own Introduction topic is the best place to ask questions and the place to journal your progress.  This keeps your history in one place and means you do not have to repeat your story. 

 

Once again, welcome to S.A.

 

Emonda

 

 


Thanks for the advice, I appreciate it 

I started taking 25mg of zoloft on the 27th February. 

I then went cold turkey on the 26th of April.

I went 10 days of not taking any Zoloft and then on the 7th of May I decided to go back on Zoloft due to severe withdrawal symptoms. I have been taking 12.5mg of Zoloft since 7th of May.

 

Link to comment
  • Administrator

My pleasure, @Aaron7

Please don't send me PMs. I am not a doctor. My comments are based on my personal experience with ADs and tapering. Consult your doctor about your own medical decisions.

Start of taper: Jan ’22 Vortioxetine 15mg, 

End year 1: 4.5mg, 

End year 2: 2.38mg, 

Year 3: 19 Jan 2.33mg, 26 Jan 2.28mg, 2 Feb 2.24mg, 8 Feb 2.19mg, 29 Feb 2.15mg, 7 Mar 2.10mg, 14 Mar 2.06mg, 21 Mar 1.99mg, 10 Apr 1.95mg, 17 Apr 1.91mg, 24 Apr 1.87mg, 1 May 1.83mg, 23 May 1.80mg,

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy